Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 28, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 27, 2017, 4:09 PM EDT for 4 counties in New Hampshire. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2017, 4:09 PM EDT (20:09 UTC)
- Expired
- Jun 27, 2017, 4:29 PM EDT
- In force
- 20 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Sullivan County, NH
The radar
The Albany radar (KENX), 142 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:15 PM EDT | TSTM WND DMG | Westmoreland, NH | TREES DOWN 25 SOUTH VILLAGE RD WESTMORELAND NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550
WUUS51 KGYX 272009
SVRGYX
NHC005-011-013-019-272115-
/O.NEW.KGYX.SV.W.0028.170627T2009Z-170627T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gray ME
409 PM EDT TUE JUN 27 2017
The National Weather Service in Gray Maine has issued a
* Severe Thunderstorm Warning for...
Southeastern Sullivan County in central New Hampshire...
Central Cheshire County in southern New Hampshire...
Northwestern Hillsborough County in southern New Hampshire...
Western Merrimack County in central New Hampshire...
* Until 515 PM EDT
* At 408 PM EDT, a severe thunderstorm was located over Westmoreland,
or 8 miles west of Keene, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Keene, Winchester, Antrim, Hancock, Bradford, Bennington,
Harrisville, Nelson, Gilsum, Windsor, Walpole, Alstead,
Westmoreland, Swanzey, Marlow, Roxbury, Sullivan, Surry,
Chesterfield and Hillsborough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4296 7251 4297 7248 4298 7246 4300 7246
4300 7244 4303 7246 4306 7247 4308 7244
4330 7200 4301 7190 4284 7248 4290 7253
4292 7252 4295 7253
TIME...MOT...LOC 2008Z 235DEG 18KT 4296 7247
HAIL...1.00IN
WIND...60MPH
$$
Cempa1 follow-up statement
971
WWUS51 KGYX 272029
SVSGYX
Severe Weather Statement
National Weather Service Gray ME
429 PM EDT TUE JUN 27 2017
NHC005-011-013-019-272038-
/O.CAN.KGYX.SV.W.0028.000000T0000Z-170627T2115Z/
Sullivan NH-Cheshire NH-Hillsborough NH-Merrimack NH-
429 PM EDT TUE JUN 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SULLIVAN...
CENTRAL CHESHIRE...NORTHWESTERN HILLSBOROUGH AND WESTERN MERRIMACK
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 4296 7251 4297 7248 4298 7246 4300 7246
4300 7244 4303 7246 4306 7247 4308 7244
4330 7200 4301 7190 4284 7248 4290 7253
4292 7252 4295 7253
TIME...MOT...LOC 2026Z 235DEG 18KT 4302 7236
$$
CEMPAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:38 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 27, 2:38 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Gray ME 238 PM EDT Tue Jun 27 2017 .SYNOPSIS... A cold front will approach from the west through this evening and will likely aid in the development of showers and thunderstorms, a few of which may be strong to severe. The front will eventually move off the coast on Wednesday and will bring a few showers. A warm front will approach on Thursday and bring increasing chances of showers and thunderstorms during the afternoon and nighttime hours. Another low pressure system may affect the region on Saturday with more showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... For the remainder of this afternoon and evening, showers and scattered thunderstorms will continue. The atmosphere is not overly destabilized, however good dynamics aloft with an upper level low pressure system will allow for steep lapse rates through sunset. The primary threat is for hail, however a few stronger wind gusts are possible. The greatest threat for severe weather will be over southern portions of New Hampshire and southwest Maine where highest surface based CAPEs will be in place in conjunction with upper air dynamics. The HRRR and other mesoscale models suggest the convection will be off the coast between 00Z and 03Z. Have introduced patchy fog for late tonight with low level moisture in place. Areas that receive rainfall will also be prone to some fog. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... The upper level low pressure system will be exiting the region Wednesday. Nevertheless, sufficient moisture and instability will still be in place, albeit not nearly as much as today, to trigger a couple showers and perhaps a thunderstorm. will mainly be confined to the north and mountains. Cool, widespread 70s, below normal for this time of the year will be the highs tomorrow. Patchy fog possible as temperatures fall towards the dew point values. It will be chilly again with mid 40s to mid 50s for lows. && .LONG TERM /THURSDAY THROUGH TUESDAY/... The deterministic models remain in decent agreement on the longwave pattern into the upcoming holiday weekend. We begin the period with a low amplitude and nearly zonal flow with several difficult to time weak embedded shortwave impulses. By early in the upcoming holiday weekend...one of these upstream impulses will carve out a broad low amplitude trough centered over the eastern Plains and western Great Lakes. This trough axis will gradually migrate eastward into the Great Lakes and New England by the tail end of the holiday weekend. Of note is that during the past several model runs the deterministic models have trended towards a higher amplitude trough. In the dailies...a warm front will advance into New England Thursday and Thursday night as low pressure approaches from the Great Lakes. This east-west oriented boundary will stall across northern New England...then meander a bit north and south across the forecast area Friday through Sunday as a series of weak lows track along it. This will be an extended period of warm and humid weather...with daytime heating and passing shortwave energy contributing to several rounds of convection during the period. By early Monday...the surface boundary and higher humidity levels have been swept offshore. Rising heights and weak ridging should provide a dry day with seasonable temperatures and decreasing humidity levels to wind out the holiday weekend. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Short Term...Expect VFR conditions to prevail for the rest of this afternoon and evening with a developing light southerly wind. Showers and thunderstorms are likely until about sunset, forming in New Hampshire and progressing eastward through the evening hours. Any areas that get significant rainfall could have a potential for fog tonight. More showers are possible on Wednesday, mainly in northern areas. Long Term... Thu - Fri...Areas of MVFR in SHRA/TSRA. Sat - Sun...Areas of MVFR in SHRA/TSRA with lcl IFR psb vcnty of the Maine coast in nighttime fog and stratus. && .MARINE... Short Term...Light southerly flow expected over the waters tonight, shifting to the west or southwest on Wednesday. Long Term... Thu PM - Sun...Small Craft Conditions are possible outside the bays. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Cannon SHORT TERM...Cannon LONG TERM...Schwibs
Hazardous weather outlook, Jun 27, 2:39 PM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 239 PM EDT Tue Jun 27 2017 MEZ007>009-NHZ001-002-281845- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- 239 PM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon. A few thunderstorms may produce large hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ012>014-018>022-NHZ003>013-015-281845- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 239 PM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon. A few thunderstorms may produce large hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150>152-154-170-281845- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm- 239 PM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not required. ANZ153-MEZ023>028-NHZ014-281845- Casco Bay-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 239 PM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon. A few thunderstorms may produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 27, 2:44 PM EDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Gray ME 244 PM EDT TUE JUN 27 2017 MEZ012-018-019-NHZ006-008>010-271945- Southern Oxford-Interior York-Interior Cumberland-Merrimack-Belknap-Strafford-Southern Carroll- 244 PM EDT TUE JUN 27 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN YORK...NORTHWESTERN STRAFFORD...SOUTHEASTERN BELKNAP...EAST CENTRAL MERRIMACK AND SOUTHEASTERN CARROLL COUNTIES... At 244 PM EDT, a strong thunderstorm was located near Gilmanton, or 11 miles southeast of Laconia, moving northeast at 35 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Alfred, Ossipee, Farmington, Lebanon, Loudon, Alton, Barnstead, Hollis, Gilmanton, Canterbury, Hiram, Effingham, Cornish, Wolfeboro, Waterboro, Belmont, Gilford, Limington, Limerick and Acton. LAT...LON 4327 7137 4342 7151 4383 7079 4361 7058 TIME...MOT...LOC 1844Z 235DEG 30KT 4339 7136 JC
Special weather statement, Jun 27, 3:37 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Gray ME
337 PM EDT TUE JUN 27 2017
NHZ007-008-011-015-272000-
Merrimack-Western And Central Hillsborough-Cheshire-Sullivan-
337 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SULLIVAN...NORTHERN
CHESHIRE...NORTHWESTERN HILLSBOROUGH AND SOUTHWESTERN MERRIMACK
COUNTIES...
At 336 PM EDT, a strong thunderstorm was located over Swanzey, or
near Keene, moving northeast at 40 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Keene, Henniker, Antrim, Bradford, Francestown, Bennington,
Harrisville, Nelson, Gilsum, Windsor, Hancock, Deering, Hillsborough,
Alstead, Westmoreland, Swanzey, Marlow, Roxbury, Sullivan and Surry.
This includes Interstate 89 between mile markers 19 and 26.
LAT...LON 4340 7182 4301 7183 4288 7238 4298 7247
4300 7246 4300 7245 4301 7245 4302 7246
4304 7246 4305 7247
TIME...MOT...LOC 1936Z 237DEG 36KT 4300 7236
cempaSpecial weather statement, Jun 27, 3:51 PM EDT, 18 minutes before
Special Weather Statement National Weather Service Gray ME 351 PM EDT TUE JUN 27 2017 MEZ018>020-023>025-NHZ010-013-272045- Androscoggin-Interior York-Interior Cumberland-Coastal York-Coastal Cumberland-Sagadahoc-Strafford-Interior Rockingham- 351 PM EDT TUE JUN 27 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT YORK...SOUTHEASTERN ANDROSCOGGIN...CUMBERLAND...NORTHWESTERN SAGADAHOC...NORTH CENTRAL ROCKINGHAM AND CENTRAL STRAFFORD COUNTIES... At 350 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Standish to Northwood. Movement was northeast at 35 mph. Winds in excess of 30 mph and half inch hail are possible with these storms. Locations impacted include... Portland, Rochester, South Portland, Biddeford, Brunswick, Westbrook, Alfred, Sanford, Topsham, Northwood, Dover, Cumberland, Saco, Gorham, Somersworth, Falmouth, Kennebunk, Cape Elizabeth, Barrington and Buxton. This includes the following highways... Interstate 295 between mile markers 1 and 44. Interstate 95 between mile markers 14 and 68. This also includes... Sebago Lake, Ogunquit Beach, Wells Beach, Fortunes Rock Beach, and Higgins Beach. LAT...LON 4312 7122 4382 7074 4414 6977 4331 7028 TIME...MOT...LOC 1950Z 234DEG 40KT 4378 7048 4320 7113 Cempa
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:44 PM EDT | Special Weather Statement | GYX | Strafford | 61 min |
| Jun 27, 3:37 PM EDT | Special Weather Statement | GYX | Cheshire | 23 min |
| Jun 27, 3:51 PM EDT | Special Weather Statement | GYX | Strafford | 54 min |
| Jun 27, 7:17 PM EDT | Special Weather Statement | GYX | Cheshire | 28 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.